MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED3-027-550-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the phenom 27 was directed over wire well past the an to the distal landing zone.Distal end was unsheath and opened.Device looked ribboned/flat around posterior genu.Device was manipulated including recapture, wag, loading system but would not open.Device was recaptured in the mc and removed from the patient.The device failed to open in the middle section of the pipeline.The middle of the pipeline was positioned in a bend.Less than 50% of it had been deployed when it failed to open.It was resheathed "less than or equal to 2 times." there were no additional steps taken, it was resheathed and removed with the microcatheter.The device was used for an indication that is approved and the pipeline and any accessory devices prepared as indicated in the ifu.There were no symptoms reported.Angiographic result post procedure showed another pipeline shield was placed instead of vantage.The patient was being treated for an unruptured, saccular aneurysm with a max diameter of 6mm and a neck diameter of 4mm.The landing zone was 7mm distal and 5mm proximal.Vessel tortuosity was moderate.Ancillary devices included an infiniti sheath, cat5 guide catheter, phenom27 150cm microcatheter, and stryker synchro select guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the phenom 27 was directed over wire well past the aneurysm to the distal landing zone.Distal end was unsheathed and opened.Device looked ribboned/flat around posterior genu.Device was manipulated including recapture, wag, loading system but would not open.Device was recaptured in the microcatheter and removed from the patient.The device failed to open in the middle section of the pipeline.The middle of the pipeline was positioned in a bend.Less than 50% of it had been deployed when it failed to open.It was resheathed "less than or equal to 2 times." there were no additional steps taken, it was resheathed and removed with the microcatheter.The device was used for an indication that is approved and the pipeline and any accessory devices prepared as indicated in the ifu.There were no symptoms reported.Angiographic result post procedure showed another pipeline shield was placed instead of vantage.The patient was being treated for an unruptured, saccular aneurysm with a max diameter of 6mm and a neck diameter of 4mm.The landing zone was 7mm distal and 5mm proximal.Vessel tortuosity was moderate.Ancillary devices included a phenom27 150cm microcatheter, non-medtronic sheath, non-medtronic guide catheter, and a non-medtronic guidewire.Additional information was received.It was reported that the cause of the issue was undetermined.
 
Additional Manufacturer Narrative
Verbiage from the event description was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline vantage braid was returned inside the outer carton, a biohazard bag, and a shipping box.¿ visual inspection/damage location details: the distal, middle, and proximal of the braid were found fully opened with no damage.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open at the middle¿ was not confirmed as the braid's distal, middle, and proximal were found fully opened with no damage.Possible causes of ¿failure/incomplete open¿ include patient vessel tortuosity and the user deploying the braid in the vessel bend.The customer reported that vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.In this event, the user deployed the braid in the vessel bend may have contributed to the reported issue.The cause of the ¿failure/incomplete open¿ could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20007063
Report Number2029214-2024-01433
Device Sequence Number20647401
Product Code OUT
UDI-Device Identifier00847536037045
UDI-Public00847536037045
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-550-30
Device Catalogue NumberPED3-027-550-30
Device Lot NumberB713735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer08/16/2024
09/17/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/22/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale